Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 1, 2007, 10:09 PM EDT for Logan County, Union County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 10:09 PM EDT (02:09 UTC)
- Expired
- May 1, 2007, 10:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Logan County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 020209 SVRILN OHC091-159-020245- /O.NEW.KILN.SV.W.0034.070502T0209Z-070502T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1009 PM EDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UNION COUNTY IN CENTRAL OHIO... NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO... * UNTIL 1045 PM EDT. * AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BYHALIA...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RICHWOOD... IN ADDITION...BYHALIA...SOMERSVILLE...ESSEX...PHARISBURG AND MAGNETIC SPRINGS ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4053 8350 4047 8369 4025 8324 4046 8323 $$
2 follow-up statements
000 WWUS51 KILN 020228 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1027 PM EDT TUE MAY 1 2007 OHC091-020237- /O.CAN.KILN.SV.W.0034.000000T0000Z-070502T0245Z/ LOGAN OH- 1027 PM EDT TUE MAY 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY HAS BEEN CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF LOGAN COUNTY. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4050 8339 4045 8351 4032 8325 4046 8323 $$ OHC159-020245- /O.CON.KILN.SV.W.0034.000000T0000Z-070502T0245Z/ UNION OH- 1027 PM EDT TUE MAY 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR NORTHERN UNION COUNTY IN CENTRAL OHIO... AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BYHALIA...MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... RICHWOOD. IN ADDITION...ESSEX AND MAGNETIC SPRINGS ARE NEAR THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4050 8339 4045 8351 4032 8325 4046 8323 $$
000 WWUS51 KILN 020246 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1046 PM EDT TUE MAY 1 2007 OHC159-020256- /O.EXP.KILN.SV.W.0034.000000T0000Z-070502T0245Z/ UNION OH- 1046 PM EDT TUE MAY 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN UNION COUNTY IN CENTRAL OHIO HAS EXPIRED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4050 8339 4045 8351 4032 8325 4046 8323 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:59 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 1, 7:59 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 759 PM EDT TUE MAY 1 2007 .SHORT TERM /REST OF TONIGHT/... CONVECTION TO THE NORTH OF THE CWA IS SLOW TO PROGRESS SOUTHWARD...AND IS GENERALLY WEAKENING AS BOUNDARY LAYER HEATING SUBSIDES. THEREFORE TSTM WATCH 205 WILL BE ALLOWED TO EXPIRE AT 8 PM. ACTIVITY IS VERY LIMITED BEHIND THIS CURRENT LINE...AND DO NOT ANTICIPATE TOO MUCH ELSE TO DEVELOP WITH LOSS OF INSTABILITY AND SIGNIFICANT FORCING. THUS WILL SEND OUT AN UPDATE SOON TO SIGNIFICANTLY REDUCE POPS OVERNIGHT. HAWBLITZEL && .PREV DISCUSSION... /ISSUED 742 PM EDT TUE MAY 1 2007/ AVIATION /00Z-24Z/... SHOWERS AND THUNDERSTORMS OCCURRING TO THE NORTH OF THE TAF SITES MIGHT STILL CLIP THE COLUMBUS AREA THIS EVENING AS THEY MOVE EAST SOUTHEAST AND WEAKEN. SO HAVE KEPT VCTS IN THOSE TERMINALS FOR SEVERAL HOURS. OTHERWISE IT APPEARS THAT THE CHANCE FOR PRECIPITATION IS TOO LOW TO INCLUDE AT ANY OF THE OTHER SITES AS A COLD FRONT SAGS SOUTH ACROSS THE REGION. THERE COULD BE A PERIOD OF VFR CEILINGS NEAR THE FRONT BUT KEPT LOWER CLOUDS SCATTERED FOR NOW. THE FRONT WILL BE NEAR THE CINCINNATI AREA AROUND 12Z WHICH WILL ALLOW WINDS TO BECOME LIGHT. THIS MAY RESULT IN SOME VISIBILITY RESTRICTIONS IN MIST/FOG. THE FRONT WILL EVENTUALLY STALL ACROSS KENTUCKY WHICH WILL BE CLOSE ENOUGH TO THE CINCINNATI TERMINALS TO RESULT IN A CHANCE OF SHOWERS DEVELOPING THERE DURING PEAK HEATING. PREV DISCUSSION... /ISSUED 425 PM EDT TUE MAY 1 2007/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... WEAK FRONTAL BOUNDARY CURRENTLY ACROSS FAR SRN MICHIGAN INTO EXTREME NORTHEAST OHIO. STRONG TO SEVERE CONVECTION HAS DEVELOPED ALONG THIS FEATURE AND ACTIVITY SHOULD INCREASE IN INTENSITY AND COVERAGE THROUGH THE EVENING AS THE FRONT SLOWLY PROGRESSES SOUTHWARD. HIGHEST LOW LEVEL AND MID LEVEL SHEAR IS CONFINED TO AREAS ALONG AND NORTH OF THE BOUNDARY IN NORTHERN OHIO...AND THUS EXPECT STRONGEST CONVECTION TO REMAIN NORTH OF OUR CWA. ADDTL CONVECTION IS DEVELOPING ALONG A WEAK CONVERGENCE LINE ACROSS CENTRAL INDIANA INTO WESTERN OHIO. WEAK TO MODERATE INSTABILITY AND 0-6KM SHEAR AROUND 30KT ACROSS THIS AREA WOULD SUPPORT ONLY SHORT-LIVED STRONG TO SEVERE CONVECTION WITH THIS ACTIVITY...MAINLY ACROSS OUR FAR NRN CWA WHERE THE SVR TSTM WATCH IS IN EFFECT. IF CONVECTION ACROSS NRN IN/OH DEVELOPS INTO AN ORGANIZED CLUSTER LATER THIS EVENING...850-300 HPA THICKNESSES INDICATE ANY CONVECTIVE SYSTEMS WOULD DRIFT SOUTHEAST INTO CENTRAL OHIO. HOWEVER...WITHOUT SIGNIFICANT DRY AIR ALOFT OR SIGNIFICANT CAPE LATER TONIGHT...AND WITH ONLY MARGINAL MIDLEVEL FLOW...THREAT FOR DAMAGING WIND OR COLD POOL DRIVEN SYSTEM INTO OUR AREA DOES NOT SEEM HIGH AT THIS POINT. FRONT WILL BEGIN TO MOVE SOUTH INTO WRN AND CNTRL OHIO LATE THIS EVENING...SO KEPT HIGH CHANCE POPS ACROSS THE CENTRAL CWA AFTER 00Z. BEST THREAT FOR STRONG STORMS WOULD BE ACROSS THE NORTH AND NORTHEAST PORTIONS OF OUR CWA...IN CLOSER PROXIMITY TO THE H8 AND H5 JETS OVER THE GREAT LAKES. FRONT WILL BE LOCATED NEAR THE OHIO RIVER BY EARLY WEDNESDAY...AND MAINTAINED CHANCE POPS ALONG AND SOUTH OF THIS FEATURE THROUGH THE DAY WEDNESDAY INTO WEDNESDAY NIGHT. NAM AND GFS INDICATE WEAK H5 IMPULSES AHEAD OF AN UPPER LOW OVER THE CENTRAL PLAINS...WHICH WILL INTERACT WITH THE FRONTAL BOUNDARY LATE WEDNESDAY INTO THURSDAY. THUS INCREASED POPS ACROSS THE SOUTHERN CWA LATE WEDNESDAY. HAWBLITZEL LONG TERM /THURSDAY THROUGH TUESDAY/... 12Z MODEL GUIDANCE HAS BEEN CONSISTENT WITH NOT DROPPING FRNTL BNDRY QUITE AS FAR SOUTH AS PREV THOUGHT...WITH THE BNDRY STALLING FROM NEAR KSTL SE INTO CNTRL KY AS A WAVE OF LO PRES MOVES INTO THE LWR OH VLY. NICE AXIS OF LO LVL CONV INVOF FRNTL BNDRY/INVERTED TROF THURS COMBINED WITH A DVLPG WEAK UPR LO WILL ALLOW FOR GOOD CHANCE FOR PCPN NEAR AND SOUTH OF THE OHIO RIVER. BIG QUESTION IS HOW FAR NORTH PCPN WILL MAKE IT ACRS FCST AREA. WITH STRONG SFC HI ANCHORED OVER NRN GRT LKS AND PREDOMINANT NE FLO AT THE SFC AND THRU THE BNDRY LYR...FEEL THERE WILL BE A FAIRLY SHARP DELINEATION TO THE NRN EXTENT OF THE PCPN AREA...EXISTING SOMEWHERE CLOSE TO A RICHMOND-WILMINGTON-CHILLICOTHE LINE. NE SFC FLO AND DEWPTS PROGGED INTO THE 40S SHOULD KEEP PCPN FROM GETTING MUCH FURTHER NORTH THAN THIS LINE. 12Z GFS ENSEMBLES...12Z OP GFS AND 12Z ECMWF ALL ARE IN LINE WITH THIS IDEA AND CONSEQUENTLY FAVORED. WITH BEST LIFT EXISTING SOUTH OF THE OHIO RIVER...HAVE INCREASED TO LKLY POPS FOR THE FIRST HALF OF THURS. INSTABILITY WILL BE MARGINAL NORTH OF THE BNDRY...SO LIKELY TO SEE FEW TSTMS. SCT -SHRA/TSTMS WILL PERSIST INTO THURS NIGHT AND FRI ACRS SRN FCST AREA WITH AREAL COVERAGE DECREASING AS BNDRY IS FORCED SLOWLY SOUTH BY EXPANDING SFC HI PRES TO THE NORTH. EXPECT INCREASING AMOUNTS OF SUNSHINE FROM NORTH TO SOUTH AS THE AFTN PROGRESSES FRI WITH BNDRY AND ASSOCD PCPN FINALLY PUSHING SOUTH OF FCST AREA BY FRI EVNG. REMAINDER OF THE EXTENDED FCST WILL BE DOMINATED BY ANOTHER PERIOD OF WARM DRY WEATHER AS MUCH OF THE EASTERN CONUS COMES UNDER INFLUENCE OF AFOREMENTIONED SFC HI AND EXPANDING STRONG MID LVL RIDGE. CENTER OF SFC HI WILL DRIFT SOUTH THRU MID ATLC/APPALACHIANS AND INTO SE CONUS BY ERLY NEXT WEEK. MID LVL RIDGE WILL EXPAND EAST INTO OH VLY DURING THIS TIME AS WELL. SOME MODEL DIFF EXIST BY TUES/WED WITH REGARDS TO LOCATION OF RIDGE AXIS AND RESULTANT CONVECTION RIDING AROUND THE RIDGE AND ASSOCD WITH A FRNTL BNDRY. AS MENTIONED ABV...WILL MAINTAIN DRY FCST THRU END OF FCST PERIOD ATTM. TEMPS WILL COOL BACK TO NEAR NORMAL LEVELS FOR THURS/FRI WITH HIGHS GENERALLY IN THE M/U60S. SPLENDID WEEKEND SETTING UP WITH TEMPS IN THE 70S AND ABUNDANT SUNSHINE. AS SFC HI DROPS SOUTH BY MON AND SFC FLO VEERS TO S/SW...INCREASE IN BNDRY LYR THICKNESSES AND 850 TEMPS WILL SUPPORT AFTN HIGHS BACK INTO THE L80S. UNDERCUT GUIDANCE FOR OVERNIGHT LOWS THRU MUCH OF THE PERIOD WITH IDEAL RADIATIONAL COOLING CONDITIONS SETTING UP. LOWS IN THE 40S TO AROUND 50 THURS/FRI NIGHTS WILL RISE BACK INTO THE M/U50S BY ERLY NEXT WEEK. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 1, 8:13 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 813 PM EDT TUE MAY 1 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-021200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 813 PM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 1, 9:12 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 912 PM EDT TUE MAY 1 2007 OHZ026-035-020200- AUGLAIZE OH-HARDIN OH- 912 PM EDT TUE MAY 1 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARDIN AND NORTHEASTERN AUGLAIZE COUNTIES THROUGH 1000 PM EDT... AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF ADA TO 10 MILES NORTHWEST OF ALGER TO 8 MILES NORTHWEST OF CRIDERSVILLE...MOVING EAST SOUTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...ADA... CRIDERSVILLE...ALGER...HUNTERSVILLE...MCGUFFEY...DOLA...DUNKIRK... WAYNESFIELD...BLANCHARD...WALTON...PATTERSON AND FOREST. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.